Multiple Sclerosis Community
Sleep aides and Restless Limb Syndrome
About This Community:

Our Patient-to-Patient MS Forum is where you can communicate with other people who share your interest in Multiple Sclerosis. This forum is not monitored by medical professionals.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Sleep aides and Restless Limb Syndrome

Q? Does anyone else have a problem with taking medication with sleep aides in it?
     Usually resulting in, what can best be described as, Restless Limb Syndrome

I began getting (Restless Leg Syndrome) whenever I took Tylenol PM, so I stopped taking it.
So, I began taking generic NyQuil (aka NiteTime), until I started getting Restess Leg/ Arm Syndrome.
Then, last night, I took generic Benydril (Diphenhydramine Hydrochloride) because I was itching all over.
This caused me to have Restless Leg Syndrome in both my legs.

I call it "Restless Limb Syndrome" (at the suggestion of another member), because it can happen to
my arms or my legs, or all of them.

It is a very irritating feeling, that will NOT let you stay still.  You cannot get comfortable, no matter how
you sit/lay down.

It gets so bad, that I try standing, squeezing my feet or arm, physically striking my feet or hand
(with my fist or back scratch-er), nothing seems to work.  What makes it even more inconvenient
is at the time it occurs, I really want to go to sleep, and can't.

Last night, I broke down and took one of my wife's muscle relaxers, and was finally able to go to
sleep.

My Q? for any of you is:  Does this happen to you?  (when you take any medication with a sleep aide)
Related Discussions
2 Comments Post a Comment
Blank
1045086_tn?1332130022
Diphenhydramine (generic Benadryl) is the "sleep" ingredient in Tylenol PM.  I suspect it is also in NyQuil or any other OTC that advertises sleep help.  It is an antihistamine.  Quix pointed out recently that it can cause excitement and may make RLS worse.

Mary
Blank
211940_tn?1267884866
Thanks Mary,

Well, that explains why I'm having such a hard time.

I don't normally have RLS, only when I take sleep aides or Benadryl, so
I guess I better put them on my "Do NOT take these OTC's unless you
like to suffer the consequences."

Thanks again, take care and may God bless.

Socrates
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Neurology Answerers
Avatar_f_tn
Blank
SarahL2491
Alagash, ME
667078_tn?1316004535
Blank
HVAC
Durham, NC
739070_tn?1338607002
Blank
rendean
GA
572651_tn?1333939396
Blank
Lulu54
Dayton, OH
Avatar_f_tn
Blank
essdipity
338416_tn?1420049302
Blank
jensequitur
Fort Worth, TX